An error analysis of iterated defect correction methods for linear differential-algebraic equations

Karasozen B., Somali S.

INTERNATIONAL JOURNAL OF COMPUTER MATHEMATICS, vol.60, pp.121-137, 1996 (SCI-Expanded) identifier identifier


Asymptotic expansions of the global error of iterated defect correction (IDeC) techniques based on the implicit Euler method for linear differential-algebraic equations (dae's) of arbitrary index are analyzed. The dependence of the maximum attainable convergence order on the degree of the interpolating polynomial, number of defect correction steps, and on the index of the differential-algebraic system is given. The efficiency of IDeC method and extrapolation is compared on the basis of numerical experiments and comparing computational cost for both methods. Linear time-varying differential-algebraic equations are investigated by presenting numerical results and extending theoretical results for constant coefficient to these problems.